Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 17, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jun 3, 2008, 2:20 PM MST. It took effect at Jun 4, 2008, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 2:20 PM MST (21:20 UTC)
- In effect from
- Jun 4, 2008, 11:00 AM MST
- Expired
- Jun 4, 2008, 8:05 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 032120 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST TUE JUN 3 2008 AZZ019-030-035-041300- /O.NEW.KTWC.WI.Y.0017.080604T1800Z-080605T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 220 PM MST TUE JUN 3 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY. A STRONG TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION WEDNESDAY...RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO DEVELOP IN THE LATE MORNING AND PERSIST INTO THE EVENING HOURS ACROSS GRAHAM... GREENLEE AND COCHISE COUNTIES. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS75 KTWC 041106 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 406 AM MST WED JUN 4 2008 AZZ019-030-035-042100- /O.CON.KTWC.WI.Y.0017.080604T1800Z-080605T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 406 AM MST WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... A STRONG TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION TODAY BRINGING STRONG AND GUSTY WINDS TO THE AREA. EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP LATE THIS MORNING AND PERSIST INTO THE EVENING HOURS ACROSS GRAHAM... GREENLEE AND COCHISE COUNTIES. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 042015 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 115 PM MST WED JUN 4 2008 AZZ019-030-035-050400- /O.CON.KTWC.WI.Y.0017.000000T0000Z-080605T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 115 PM MST WED JUN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...BRIEFLY REDUCING VISIBILITIES TO BELOW A QUARTER MILE AT TIMES...ESPECIALLY NEAR THE WILLCOX PLAYA IN COCHISE COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 050305 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 805 PM MST WED JUN 4 2008 AZZ019-030-035-050415- /O.CAN.KTWC.WI.Y.0017.000000T0000Z-080605T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 805 PM MST WED JUN 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELED THE WIND ADVISORY. AT 8 PM MST WINDS WERE DIMINISHING ACROSS SOUTHEAST ARIZONA. WITH THIS TREND EXPECTED TO CONTINUE THROUGH THE EVENING HOURS...THE WIND ADVISORY WAS CANCELED. EXPECT SOME GUSTY WINDS OVERNIGHT...WITH SOUTHWEST TO WEST WINDS IN THE 15 TO 25 MPH RANGE AND GUSTS TO NEAR 35 MPH IN SOME LOCATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 3, 12:45 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 3, 12:45 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1245 PM MST TUE JUN 3 2008 .SYNOPSIS...SKIES WILL REMAIN CLOUD FREE THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST ARIZONA DESPITE A WEAK DISTURBANCE MOVING ACROSS THE STATE. A STRONGER TROUGH OF LOW PRESSURE WILL MOVE TO OUR NORTH WEDNESDAY INTO THURSDAY RESULTING IN STRONG AND GUSTY WINDS WEDNESDAY...FOLLOWED BY COOLER TEMPERATURES THURSDAY. HIGH PRESSURE WILL THEN SLOWLY RETURN BY THE END OF THE WEEK WITH TEMPERATURES MODERATING TO SLIGHTLY ABOVE NORMAL VALUES. && .DISCUSSION...SUNNY SKIES ACROSS ALL OF SOUTHEAST ARIZONA THIS AFTERNOON AS UPPER GEOMETRY DEFINED BY STRONG BROAD RIDGE OVER NORTHERN MEXICO/TEXAS AND A WEAK TROUGH OVER CALIFORNIA. THIS WEAK DRY DISTURBANCE CONTINUES TO TRACK ACROSS THE FORECAST AREA TODAY. HOWEVER...WINDS ARE SLOW TO RESPOND AND WILL LIKELY STAY IN CHECK TODAY. STILL A RATHER DRY AIRMASS IN PLACE ACROSS THE AREA WITH SURFACE DEWPOINTS...GENERALLY IN THE MID 20S ACROSS THE MAJORITY OF VALLEY LOCATIONS. THE MAIN FORECAST ISSUE TO DEAL WITH INVOLVES A STRONGER TROUGH THAT WILL MOVE INTO THE GREAT BASIN TOMORROW. THIS SYSTEM WILL BRING WINDY CONDITIONS TO THE FORECAST AREA WEDNESDAY. THE LATEST MOS VALUES ALL INDICATE STRONG SUSTAINED SOUTHWEST WINDS AROUND 25 MPH ACROSS TUCSON AND 30 TO 35 MPH IN COCHISE COUNTY. WE CURRENTLY HAVE A FIRE WEATHER WATCH IN EFFECT WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR GREENLEE...GRAHAM...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES. THIS STILL LOOKS ON TRACK TO VERIFY AND WILL THEREFORE UPGRADE THIS WATCH INTO A RED FLAG WARNING VALID FROM 11 AM MST WEDNESDAY MORNING UNTIL 9 PM MST WEDNESDAY EVENING. THE WARNING WILL ALSO INCLUDE SOUTHEAST PINAL COUNTY. OTHERWISE...MODELS CONTINUE TO SUGGEST TROUGH AFTER TROUGH MOVING INTO THE GREAT BASIN. IT IS RATHER ABNORMAL TO SEE THIS PATTERN... ESPECIALLY THIS FAR SOUTH DURING THIS TIME OF YEAR. IT ONLY SERVES TO KEEP THE UPPER RIDGE AT BAY TO OUR EAST AND KEEP AFTERNOON TEMPS FROM GETTING TOO HOT. HOWEVER...IT IS ONLY EARLY JUNE AND THE PATTERN WILL EVENTUALLY GIVE INTO THE MEXICAN MONSOON. && .FIRE WEATHER...A TROUGH OF LOW PRESSURE WILL ENTER THE GREAT BASIN REGION WEDNESDAY BRINGING STRONG AND GUSTY WEST TO SOUTHWEST WINDS WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE COMBINATION OF THESE STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148 INCLUDING GRAHAM...GREENLEE...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL COUNTIES FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING. THIS TROUGH WILL TRACK EAST THROUGH THE ROCKIES AND INTO THE PLAINS THURSDAY. EASTERN FIRE WEATHER ZONE 148 AND 146 WILL EXPERIENCE STRONG WINDS AGAIN THURSDAY ON THE BACKSIDE OF THIS EXITING TROUGH. && .AVIATION...SUNNY SKIES THIS AFTERNOON AND CLEAR SKIES EXPECTED TONIGHT. A LOW PRESSURE TROUGH WILL DEEPEN OVER THE GREAT BASIN REGION WEDNESDAY RESULTING IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS. EXPECT SUSTAINED SURFACE WINDS OF 15 TO 20 MPH KTS FROM TUCSON WEST...AND 20 TO 25 KTS WITH GUSTS TO 40 MPH EAST OF TUCSON WEDNESDAY AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING THROUGH 9 PM MST WEDNESDAY EVENING FOR FIRE WEATHER ZONES 146...EASTERN 147 AND 148...INCLUDING THE COUNTIES OF GREENLEE...GRAHAM...COCHISE...SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 3, 4:32 AM MST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 432 AM MST TUE JUN 3 2008 AZZ019-030-033>035-040000- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 432 AM MST TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WEDNESDAY WILL RESULT IN STRONG AND GUSTY WINDS ACROSS FAR SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OUT OF THE WEST TO SOUTHWEST BETWEEN 15 AND 25 MPH ARE EXPECTED WITH THIS SYSTEM...WITH GUSTS AS HIGH AS 45 MPH IN THE AFTERNOON. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITIES ARE EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS. WITH THE EXPECTED COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER RATING...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND EASTERN PIMA COUNTIES...FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:28 PM MST | Red Flag Warning | TWC | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.